MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G52546
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving a renal angiogram with stent placement, a cxi support catheter twisted as the user torqued the device within a tight lesion in the right renal artery.Access was obtained in the right femoral artery.As the user attempted to cross the lesion by torquing the catheter, it "twisted up on itself".Another catheter was used to cross the lesion and continue the procedure.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to this event.Upon return and evaluation of the device, the catheter was twisted, with the inner wires exposed.
 
Additional Manufacturer Narrative
E3: occupation: head tech.H3: device evaluated by mfg: device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving a renal angiogram with stent placement, a cxi support catheter twisted as the user torqued the device within a tight lesion in the right renal artery.Access was obtained in the right femoral artery.As the user attempted to cross the lesion by torquing the catheter, it ¿twisted up on itself¿.Another catheter was used to cross the lesion and continue the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Upon return and evaluation of the device, the catheter was twisted, with the inner wires exposed.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The shaft material was twisted, and the inner wires were exposed at approximately 74.2-centimeters from the strain relief.The damage extended the remaining length of the catheter from that point.A document-based investigation evaluation was performed.A review of the device history record found relevant non-conformances from two sub-assembly lots; however, all affected product was scrapped prior to release from cook.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿the catheter should not be advanced into a vessel having a reference vessel diameter smaller than the catheter outer diameter.¿ the ifu also states ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although relevant non-conformances were noted on sub-assembly lots, all non-conforming product was scrapped prior to release from cook, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the catheter reportedly twisted as the user torqued the device within a tight lesion in the right renal artery.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21577481
Report Number1820334-2025-00245
Device Sequence Number8225963
Product Code KRA
UDI-Device Identifier00827002525467
UDI-Public(01)00827002525467(17)271016(10)16297723
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52546
Device Catalogue NumberCXI-4.0-35-90-P-NS-0
Device Lot Number16297723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale